Anaphylactic Reactions to Native and Light-Exposed Sugammadex Suggested by Basophil Activation Test: A Report of 2 Cases

Research output: Contribution to journalArticle

Abstract

We describe 2 patients who developed anaphylactic shock after sugammadex administration during anesthesia. Both had no history of prior sugammadex administration. The serum tryptase concentrations were elevated after the allergic reaction. Basophil activation testing 1 month after the events was positive for sugammadex in 1 patient, and negative in the other. However, it was positive for light-exposed sugammadex solution in both patients, suggesting a possible allergic reaction to a denatured compound of sugammadex generated by light exposure of the sugammadex solution.

Original languageEnglish
Pages (from-to)181-183
Number of pages3
JournalA&A practice
Volume11
Issue number7
DOIs
Publication statusPublished - 2018 Oct 1

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this